High Blood pressure medication
January 9, 2007 10:13pm CST
Does high blood pressure medication cause weight gain? Let me know if you have found this to be so. I notice that although I eat the same as I did before the medication, the pounds just poured on me in the past 5 yrs. I stopped the medication 2 months ago and the weight began to level off. I don't encourage getting off the medication but if there's any advice on this let me hear from you.
• United States
10 Jan 07
I would think it would depend on what type of medication you are on I take Troprol XL and one of its side effects stated is possible weight gain - but then again it also says possible weight loss. I am also on other medication that all cause weight gain. I would certainly speak with my doctor regarding the concerns you have and please if you didn't have your doctor's permission to stop the medication 2 months ago, please, please return and ask them to help you with your BP medication and the weight thing -- The scary thing about high blood pressure is you can have it and not know it -- so even though your weight is leveling off and you are feeling pretty good - it doesn't mean you are "cured" from high bld. pressure and its effects on your health. Take care of yourself and talk to a medical professional.